MAUDE Adverse Event Report: ETHICON INC. PDS PLUS CLR 18IN 4-0 S/A P-3 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS CLR 18IN 4-0 S/A P-3 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP494G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, g the needle, the needle was broken at the tip.No pieces fell into the patient.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).The following information was requested, but unavailable: did the surgery was completed successfully? =>no further information is available.If yes what was used to complete the procedure? no further information will be provided.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 ¿g/m.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/30/2021.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: visual analysis of the returned sample determined that on broken needle at the swage part product code pdp494 was received.Marks on the swage area and body needle due to use of the surgical instrument were observed.Upon visual analysis of the returned sample a fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The barrel hole was examined under 20x magnification, and a needle part separated from the needle wall.As per returned conditions of the sample no functional test could be perform.Further analysis of the needle was performed to assess the broken area.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile overload failure.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.Based on the information currently available, the needle breakage was identified during the investigation of the sample received.This product issue will be addressed through ethicon inc¿s quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Trade name : irgacare®, active ingredient(s) : triclosan, dosage form : suture/solid/parenteral, strength : 2360 g/m.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/25/2021.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number remaxb and no non-conformances related to the reported complaint condition were identified.Additional h6 component code: g07002 - device evaluation pending.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.¿ trade name - irgacare®, ¿ active ingredient(s) ¿ triclosan, ¿ dosage form ¿ suture/solid/parenteral, ¿ strength ¿ = 2360 g/m.

Brand Name
PDS PLUS CLR 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12490129
Report Number2210968-2021-08614
Device Sequence Number19919818
Product Code NEW
UDI-Device Identifier10705031048416
UDI-Public10705031048416
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberPDP494G
Device Catalogue NumberPDP494G
Device Lot NumberREMAXB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer09/28/2021
12/07/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date10/25/2021
12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown